Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Old aged. Taking zapiz. Swelling in toes. Side effect of medicine? Sodium, potassium level below range

My father is taking zapiz 0.5mg as per doctors prescription. His age is 83 years and taking this medicine for the last 1 year. At present i noticed that for the last couple of weeks his toes are swelling and could not be recovered to normal shape . Now doctor i want to ask if its the side effect of the medicine or any other problem. Recently a blood test has been done which shows the level of potassium and sodium are both below the normal range.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello kishorebdb
Welcome to HCM
zapiz or clonazapam 0.5 mg is a mouth dissolving drug used in a number of cases like insomnia, in anxiety disorders, in depressive disorders and in a number of other diseases to induce sedation. It is of Benzodiazepine group and it is a comparatively safer drug with main risk is abuse potential which is very high in elderly. Over all risk of any adverse effect is higher in elderly, but so far at this doses clonazepam is least likely to cause development of swelling or edema on toes.
Cause of edema in him is probably relative inactivity which cause edema. Also his Sodium and Potassium levels are low, which might be due to fluid retention. So as per my advise kindly advise him to put one or two pillows below his feet while in lying down position. A brief walk under supervision will also fasten recovery. And get his kindness functions checked as edema may be a warning sign.
Hope I cleared your doubt.
Take Care
Answered: Sat, 23 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor